MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM CANNULATED SCREW LONG THREAD/42MM; SCREW, FIXATION, BONE

SYNTHES GMBH 4.0MM CANNULATED SCREW LONG THREAD/42MM; SCREW, FIXATION, BONE
Catalog Number 207.742
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 during a orif of the distal humerus, while inserting a 4.0mm stainless steel, long thread, cannulated screw, over a 1.25 mm non-threaded guide wire, the screw broke at the point where the threads begin on the screw.The screw was hitting into another 1.25 mm non-threaded guide wire that was being used to maintain reduction while the screw was being inserted.The broken screw set was used to remove broken screw, the procedure was successfully completed with a surgical delay of 15 minutes.There was generation of fragments but removed easily without additional intervention.There was no patient outcome.This report is for one (1) 4.0mm cannulated screw long thread/42mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
4.0MM CANNULATED SCREW LONG THREAD/42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19238901
Report Number8030965-2024-05736
Device Sequence Number18169324
Product Code HWC
UDI-Device Identifier10886982148513
UDI-Public(01)10886982148513
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number207.742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE
Patient Age15 YR
Patient SexMale